| Model Number |
ED34-I10T2 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
03/02/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
F10 continued: international medical device regulators forum (imdrf) adverse event reporting.Health effect - clinical code: 2687 foreign body in patient.Health effect - impact code: 4604 delay to treatment/ therapy, 4641 unexpected medical.Intervention, 4608 intensive care.Medical device problem code: 2923 device dislodged or dislocated.Component code: 424 cap.As part of the investigation, the manufacturer conducted multiple good faith efforts (gfe) through pentax medical america to obtain additional information from the user facility, including direct contact attempts.Additional information has been requested, and responses are currently pending.According to the information obtained, the patient had an endotracheal tube in place at the time of the procedure.It was reported that the detached cap was retrieved from the patient using a gastroscope and biopsy forceps.The procedure was prolonged in order to retrieve the cap.As of (b)(6) 2026, the patient was extubated, passed a swallow study, and resumed oral intake.The user facility reported that the cause of the event could not be determined.The lot number of the cap could not be identified, and the device was not returned for evaluation.The user facility confirmed that training regarding the proper use of the cap had been provided in may 2021.Based on the available information, the exact cause of the event has not yet been determined.Investigation is in process.If additional information becomes available, a supplemental report will be filed with the new information.(b)(4) detached sterile cap fell into patient.(b)(4) unknown lot number_detached sterile cap fell into patient.
Event or Problem Description
On 04-mar-2026, pentax medical became aware of an event involving a pentax medical video duodenoscope model ed34-i10t2, serial number (b)(6) in (b)(6), within the united states.During an endoscopic procedure, the single-use sterile distal end cap (dec) of the duodenoscope became detached inside the patient's trachea.The distal end ccap had been attached prior to the procedure and attachment was confirmed with an audible click.It was reported that the endoscope was inserted into the trachea instead of the esophagus while the patient was not in a fully prone position.The patient had an endotracheal tube in place and the distal end cap became lodged between the tracheal cartilage rings.The distal end cap separated into two pieces, the cap and the forceps elevator, and was damaged.The procedure was completed using another manufacturer's endoscope.After the procedure, the patient experienced pain and swelling and required additional care in the icu.This event meets the requirements for fda reportability.However, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
Event or Problem Description
Refer to h11.
Additional Manufacturer Narrative
Correction information
b4: date of this report
b5.Refer to h11
f7: follow up #01
f11: updated dates
f13: updated dates
additional information
d4: primary unique device identifier (udi)
f9: age of device
h11: evaluation summary
_________________________
evaluation summary
the reported event was that a broken disposable endoscopic cap (dec) fell into the patient.No worsening of the patient's condition has been reported to date following discharge from the icu.Pentax medical continued to conduct a good faith effort (gfe) through pentax medical america and obtained additional information via email.It was reported that the procedure was performed by a medical student under the supervision of a physician.It was also reported that the disposable endoscopic cap (dec) was damaged and the cap portion became detached, while the elevator portion remained attached to the endoscope.In addition, the lot number of the used dec could not be identified.Based on the investigation, it was considered that the failure may have occurred due to user error during insertion of the duodenoscope.The duodenoscope was mistakenly inserted into the bronchus and came into contact with a tracheal tube that had already been placed, causing the cap component to become pinched between the esophagus and the tracheal tube.It was considered that the cap component subsequently became detached from the endoscope while the endoscope was being withdrawn from the bronchus under this condition.A device history record (dhr) review was performed by the manufacturer.The dhr review confirmed that the endoscope was manufactured at miyagi on 18-mar-2020 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions, and the actual date shipped was confirmed as (b)(6) 2020.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode or hazard.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.(b)(6) detached sterile cap fell into patient_followup01
(b)(6)_unknown lot number_detached sterile cap fell into patient_followup01.